Pages

Saturday, October 25, 2008

Side Effects

I was sitting here flipping back and forth between the U of M/MSU game (go BLUE!!! even though we lost) and Mitch Albom's 'The Five People You Meet In Heaven' when an ad came on for "Enbrel". Has anyone seen what the possible side effects are on this stuff??? Or any medications for that matter! First, it says this: "In rare cases, Etanercept has caused serious blood problems. Notify your doctor immediately if you develop persistent fever; extreme or unusual fatigue; unexplained or prolonged bruising or bleeding; black, bloody or tarry stools; fever or chills; or signs of infection such as sore throat or pale skin. These symptoms may be signs of blood problems." Some of the side effects listed: serious blood problems, black, bloody or tarry stools, visual disturbances, seizures, depression, TUBERCULOSIS.

Now, let me ask you all this...and feel free to actually answer...would you take something that might cause Tuberculosis??? Seriously??? I know I wouldn't. I try not to take MOTRIN unless absolutely necessary...don't like putting chemicals like that in my body.

Anyways...have a good night all.

~Peanut


"You have a cough? Go home tonight, eat a whole box of Ex-Lax - tomorrow you'll be afraid to cough."
-Pearl Williams

1 comment:

Kasia said...

I don't know. I guess it would depend on what I was taking it to offset, and how likely that was to work.

Looks like it's something designed to treat autoimmune diseases. So my guess is it reduces your body's immunity, so if you're exposed to TB you are likely to contract it. So it would depend on (a) how well it worked in mitigating my hypothetical autoimmune disorder, and (b) how likely I am to come into contact with TB. Given that I work in the city, where a lot of people are uninsured and don't get good medical care; and given that I sometimes ride the bus, which exposes me to more people (and thus germs) than my car does...I probably would not think it worth the risk.